MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK¿ CLOSED VIAL SPIKE W/SKIRT, 5 UNITS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK¿ CLOSED VIAL SPIKE W/SKIRT, 5 UNITS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CL-80S-5
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 - device has been returned.Investigation is pending completion.
 
Event or Problem Description
A complaint with regards to chemolock¿ closed vial spike w/skirt, 5 units experienced foreign matter in the fluid path.It was reported that "bendeka was withdrawn from two vials, each containing a cl-80s-5, from the lot mentioned.It was withdrawn into a 10ml syringe with cl2000s.White particulate was noticed by the pharmacist and technician, who thought it was coring although the stopper was dark grey.A cl2100 was attached to the cl2000s on the syringe and a filter needle to the cl2100 and infused the medication into the bag filtering out the particulate matter.The matter should be somewhere in the needle, cl2100, cl2000s or syringes".The sample device is available for evaluation.The product was contaminated, contained biohazard, and chemotherapeutic agent.The date of incident was on (b)(6) 2024 at 9:00 a.M.The status of the product at the time of the event was during compounding prior to infusing into bag.The medication involved was bendeka.The product was not reprocessed or re-sterilized prior to use.There was no patient involvement, no adverse event and there was no harmed as a result of the reported event.
 
Additional Manufacturer Narrative
Received two used units.List #cl-80s-5, chemolock¿ closed vial spike w/skirt, 5 units.Two (2) used.List #unknown, bendeka (bendamustine hci) injection 100 mg/4 ml teva pharmaceuticals multi-dose vial.As received, there were small particles floating in the solution in the vials.Removed the vial lid/stopper and noted evidence of material removed.Customer complaint of white particulate cannot be confirmed.Grey particulate noted, probable cause, coring from the bendeka stopper.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
CHEMOLOCK¿ CLOSED VIAL SPIKE W/SKIRT, 5 UNITS
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20272108
Report Number9617594-2024-01320
Device Sequence Number3505311
Product Code ONB
UDI-Device Identifier00887709077119
UDI-Public(01)00887709077119(17)270601(10)6026346
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL-80S-5
Device Lot Number6026346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENDEKA , TEVA PHARMACEUTICALS
Patient SexUnknown